Connecticut, 2005

Lightning Strike in Connecticut, June 1, 2005

June 1, 2005 · NWS OKX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM EST, 15 minutes earlier.

Area forecast discussion, Jun 1, 1:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
245 PM EDT WED JUN 1 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
STRATUS DECK SCATTERED OUT OR LIFTED SOMEWHAT THIS AFTERNOON BUT IT
ALL RETURNS THIS EVENING...OVERSPREADING NEARLY THE ENTIRE CWA
OVERNIGHT. ALSO LOOKING FOR FOG TO BECOME AN ISSUE OVERNIGHT. WILL
INCLUDE THE MENTION THAT SOME OF THIS FOG MAY BE LOCALLY DENSE OVER
THE COASTAL ZONES. WILL NOT POST A DENSE FOG ADVISORY BUT THIS IS
ONE THING THE EVENING CREW WILL NEED TO REEVALUATE. WITH REGARD TO
CONVECTION THIS AFTERNOON INTO EARLY EVENING...NOTHING BUT SOME
CUMULUS SO FAR JUST NORTHWEST OF THE CWA. STILL SEE A CHANCE OF THIS
TO TRIGGER OFF SOME SHOWERS SO WILL LEAVE A MENTION OF THIS IN THE
FORECAST...ONLY FOR WELL INLAND ZONES. WITH ONSHORE FLOW
CONTINUING...WOULD EXPECT THURSDAY AND THURSDAY NIGHT TO BE A NEAR
REPEAT OF TODAY AND TONIGHT WITH FOG AND STRATUS SLOWLY BURNING OFF
THURSDAY MORNING...THEN A LITTLE SUNSHINE DURING THE DAY WITH A
RETURN OF THE FOG AND STRATUS THURSDAY NIGHT. ONSHORE FLOW WILL ALSO
KEEP TEMPERATURES BELOW SEASONAL LEVELS THROUGH THE SHORT TERM.
&&

.MID TERM (FRIDAY THROUGH SATURDAY)...
EAST TO WEST RIDGE AXIS ACROSS THE LOCAL REGION SHOULD INCH
NORTHWARD THROUGH THIS PERIOD SO LOOKING FOR A THREAT OF SHOWERS
FROM LATER IN THE DAY FRIDAY THROUGH SATURDAY. TEMPERATURES REMAIN
COOLER THAN NORMAL AS ONSHORE FLOW CONTINUES.
&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
WARMING EXPECTED IN RESPONSE TO RISING HEIGHTS ALOFT AND A SHIFT TO
AN OFFSHORE WIND FLOW. SUNDAY WILL BE WARMEST OF THE EXTENDED BEFORE
A COOL DOWN AS COLD FRONT DROPS SOUTHWARD THROUGH THE AREA SUNDAY
NIGHT. ONCE AGAIN ONSHORE FLOW SETS UP SO COOLER THAN NORMAL AGAIN
ON THE TEMPERATURES. AS SURFACE HIGH TO THE NORTH DRIFTS OUT OVER
THE WESTERN ATLANTIC...FLOW WILL SHIFT AROUND TO THE SOUTH AND
EVENTUALLY SOUTHWEST TOWARD MIDWEEK. AS SUCH WARMER TEMPERATURES IN
THE OFFERING THEN. WILL INTRODUCE CHANCE POPS FROM SUNDAY NIGHT
ONWARD. ALL OF THIS IS IN LINE WITH HPC GUIDANCE.
&&

.HYDROLOGY...
NO PROBLEMS EXPECTED NEXT COUPLE OF DAYS.
&&

.MARINE...
LIGHT WINDS/SEAS EXPECTED THROUGH THU NIGHT AS WEAK HIGH PRES SLOWLY
SLIDES E OF THE REGION. DEVELOPING FOG TONIGHT MAY REDUCE VSBY TO
LESS THAN A MILE IN SOME LOCATIONS...AND THAT FOG WILL DISSIPATE
EARLY THU AFTERNOON. WINDS/SEAS REMAIN BELOW SCA CRITERIA THROUGH
THE END OF THE WEEK...BUT AS LOW PRES PASSES WELL S AND E OF THE
AREA LATE FRI AND SAT...SEAS MAY BUILD CLOSE TO SCA. WEAK HIGH PRESS
THEN BUILDS BACK ON SUN.
&&

.AVIATION...
ST DECK HAS PERSISTED FOR MOST OF THE DAY UNTIL THE PAST HR OR SO...
AND NOW CU FIELD TAKING OVER.  EXPECT CU TO DISSIPATE BY 00Z...BUT
THEN WITH MARINE LAYER AND LIGHT SE FLOW IN PLACE...EXPECT A REPEAT
ST PERFORMANCE.  MODEL SOUNDINGS AND MOS GUIDANCE INDICATING BETTER
CHANCE FOR BR/FG OVERNIGHT AND GIVEN LACK OF LOW LEVEL FLOW...THIS
LOOK REASONABLE AND HAVE DROPPED MOST TERMINALS TO IFR/LIFR.  MAY BE
A BIT OPTIMISTIC REGARDING ST/FG BURN OFF TIMING THU AM.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 1, 4:30 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
530 AM EDT WED JUN 1 2005

NJZ002-NYZ067-021000-
ORANGE NY-WESTERN PASSAIC NJ-
530 AM EDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY NEW YORK AND
WESTERN PASSAIC COUNTY NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT
SCATTERED AFTERNOON THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT PLEASE SEND ANY REPORTS
OF HAIL AND GUSTY WINDS TO THE NATIONAL WEATHER SERVICE IN UPTON NY
VIA TELEPHONE OR OUR STORM REPORT WEB PAGE AT
HTTP://WWW.ERH.NOAA.GOV/OKX/REPORT.HTML (ALL LOWER CASE).

ANZ330-335-338-CTZ005>012-NJZ003>006-011-NYZ068>081-021000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-PUTNAM NY-QUEENS NY-RICHMOND (STATEN IS.) NY-
ROCKLAND NY-SOUTHEAST SUFFOLK NY-SOUTHERN FAIRFIELD CT-
SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-SOUTHERN NEW LONDON CT-
SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-UNION NJ-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
530 AM EDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REST OF SOUTHEASTERN NEW
YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT...INCLUDING
LONG ISLAND SOUND AND NEW YORK HARBOR.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ350-353-355-021000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
530 AM EDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OCEAN WATERS OFF
LONG ISLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SMALL CRAFT ADVISORY FOR ROUGH OCEAN SEAS MAY BE REQUIRED FRIDAY
NIGHT INTO SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GOODMAN

The radar

The Boston radar (KBOX), 94 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, New London

When
June 1, 2:00 PM EST
Where
New London County, Stonington
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A 48 year old man was struck by lightning as a thunderstorm moved through Stonington. He was working outside when the lightning strike occurred. The man was taken to a hopital in critical condition. It is unknown if the man ulimately survived.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456697.